Hail, Wake
- When
- June 13, 11:55 AM EST
- Where
- Wake County, 3 mi SE of Apex
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 35.699, -78.832
Penny size hail was reported at Knight's Play Golf Course on Ten Ten Road.
Mid and upper level impulses rotated southward in deep northerly flow|as a deep closed cyclone spun off the northeast coast. The pulse storms became severe during afternoon heating and quickly diminished with sunset.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RAH wrote it up.
Mid and upper level impulses rotated southward in deep northerly flow|as a deep closed cyclone spun off the northeast coast. The pulse storms became severe during afternoon heating and quickly diminished with sunset.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Jun 13, 11:20 AM EST, 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 1220 PM EDT WED JUN 13 2007 .SYNOPSIS... AN UPPER LEVEL LOW PRESSURE SYSTEM WILL REMAIN JUST OFF THE EAST COAST THROUGH FRIDAY... BRINGING COOLER THAN NORMAL TEMPERATURES AND UNSETTLED WEATHER TO THE REGION. && .NEAR TERM /THROUGH TONIGHT/... 12Z SFC ANALYSIS THIS MORNING SHOWS 1022MB HIGH PRESSURE OVER THE GREAT LAKES...WITH WEAK SFC RIDGING EXTENDING SOUTHWEST INTO THE MID-ATLANTIC. DEWPOINTS ACROSS THE STATE THIS MORNING WERE IN THE MID 50S IN THE MOUNTAINS AND LOWER 60S ELSEWHERE. WEAK NE FLOW FROM THE SFC UP TO THE TROPOPAUSE WILL PERSIST ACROSS THE AREA TODAY. AN UPPER LEVEL LOW WILL CONTINUE TO SPIN OFF THE NEW ENGLAND COAST TODAY...WITH TROUGHING EXTENDING SSW INTO THE SOUTHEAST STATES. LIKELY POPS AND MOSTLY CLOUDY SKIES APPEAR ON TRACK FOR TODAY...ALTHOUGH THERE IS SOME UNCERTAINTY AS TO WHETHER OR NOT SHOWER ACTIVITY AND CLOUD COVER THIS MORNING WILL HAVE ENOUGH OF A STABILIZING EFFECT TO LIMIT CONVECTIVE COVERAGE THIS AFTERNOON. THE 00Z 06/13 SPC WRF 4KM FORECAST REFLECTIVITY PRODUCT WAS SHOWING ACTIVITY PRIMARILY THIS MORNING...WITH A LULL IN ACTIVITY FOR THE MOST PART THIS AFTERNOON. THE 00Z NAM80 IS SHOWING WIDESPREAD LIGHT QPF ACROSS THE AREA BETWEEN BOTH 12-18Z AND 18-00Z THIS AFTERNOON...WITH ACTIVITY IN THE NORTH THE FIRST HALF OF TODAY...SHIFTING SOUTH THIS AFTERNOON. THE GFS DOESNT SEEM TO BE CAPTURING THE CURRENT ACTIVITY TOO WELL THIS MORNING ACROSS CENTRAL NC...AND ACTUALLY KEEPS ANY ACCUMULATED PRECIP THROUGH 18Z OVER THE FAR SOUTHEAST COASTAL PLAIN. THEREFORE...WILL TREND MORE TOWARDS THE NAM/WRF FOR THE FORECAST THIS AFTERNOON. THE SPC IS FORECASTING A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON ACROSS CENTRAL NC...WITH THE SLIGHT RISK AREA ACTUALLY STRETCHING FROM THE GULF COAST NORTH THROUGH THE MID-ATLANTIC INTO PA AND SOUTHERN NY. IT SEEMS LIKE THE THREAT FOR SEVERE THUNDERSTORMS WOULD BE LESS TODAY WHEN COMPARED WITH YESTERDAY SINCE THE H5 LOW AND ASSOC CYCLONIC FLOW ALOFT IS NOW SOUTH OF THE AREA. HOWEVER...GENERAL TROUGHINESS REMAINS ALOFT OVER THE AREA IN CONNECTION WITH THE PARENT H5 LOW SPINNING OFF THE NEW ENGLAND COAST...AND SOME UPPER LEVEL ENERGY WILL BE PRESENT ACROSS THE STATE THIS AFTERNOON. MORE PERVASIVE CLOUD COVER THIS MORNING WILL HELP LIMIT INSOLATION. HOWEVER...VIS SAT IMAGERY DOES SHOW BREAKS IN THE CLOUD COVER ALREADY...AND THE CONVECTIVE TEMP OFF THE 12Z GSO SOUNDING IS ONLY 77F...SO IT DOES APPEAR THERE WILL BE ENOUGH HEATING TO PROVIDE SUFFICIENT INSTABILITY FOR DEEP CONVECTION THIS AFTERNOON. A MODIFIED 12Z GSO SOUNDING (79F TEMP AND 61F DEWPOINT) YIELDS SFC BASED CAPE VALUES OF 1500 TO 2000 J/KG AND LIFTED INDICES AROUND -5. THE FREEZING AND WBZ LEVELS THIS AFTERNOON WILL BE SLIGHTLY HIGHER THAN YESTERDAY...ALTHOUGH STILL LOW FOR THIS TIME OF YEAR AT AROUND 11 KFT. PROFILES ARE MUCH MORE MOIST TODAY...WITH PWAT VALUES OF ALMOST 1.50 COMPARED TO AROUND 1.00 YESTERDAY. ALTHOUGH THE ATMOSPHERE DOES NOT APPEAR AS PRIMED AS YESTERDAY...THE DATA SUGGESTS THERE WILL STILL BE A POTENTIAL FOR ISOLATED STRONG AND SEVERE THUNDERSTORMS THIS AFTERNOON...WITH THE PRIMARY THREAT FROM HAIL AND WET DOWNBURSTS. -VINCENT && .SHORT TERM /THURSDAY THROUGH SATURDAY/... THE UPPER LEVEL LOW OFF THE NORTH ATLANTIC COAST WILL PERSIST THROUGH FRIDAY... THEN LIFT TO THE NORTHEAST AND EAST FRIDAY NIGHT. AS THIS SYSTEM MOVES FURTHER OFFSHORE WE CAN EXPECT A DECREASING CHANCE OF PRECIPITATION. TEMPERATURES WILL ALSO BE BELOW SEASONAL NORMS. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... SAT NIGHT THROUGH EARLY TUE...MODELS CONTINUE TO SHOW RIDGE BUILDING ALOFT ALONG THE EAST COAST WITH BERMUDA HIGH PRESSURE AT THE SURFACE EXPANDING INTO THE SAVANNAH BASIN AND NORTHEAST GULF. LARGE SCALE SUBSIDENCE AND PREDOMINANT WESTERLY COMPONENT IN THE LOW LEVEL FLOW FAVORS A DRY PATTERN WITH TEMPERATURES WARMING WELL ABOVE NORMAL. DAILY HIGHS SHOULD REACH 90 TO 95. FOR WED...MODELS SUGGEST LOWERING HEIGHTS WITH A TROUGH MOVING INTO THE OHIO VALLEY. THIS SHOULD PUSH A COLD FRONT AND SURFACE TROUGH TO THE APPALACHIANS...DESTABILIZING THE AIRMASS FOR AN INCREASE IN CUMULUS DEVELOPMENT WITH HEATING AND AT LEAST A SLIGHT CHANCE OF DIURNAL SHOWERS AND TSTMS LATE WED. HIGHS UPPER 80S TO AROUND 90. -RFG && .AVIATION /16Z WEDNESDAY THROUGH SUNDAY/... EXPECT QUICK DEVELOPMENT OF CONVECTION GIVEN THE AMOUNT OF MOISTURE IN PLACE... WEAK LOW LEVEL CONVERGENCE... AND PERTURBATIONS ROUNDUING THE OFFSHORE UPPER LEVEL LOW AND TRACKING DOWN THE MIDATLANTIC COAST. SCATTERED SHOWERS AND STORMS ARE LIKELY BEFORE 19Z. PRECISE TIMING AND COVERAGE ARE STILL AT ISSUE THOUGH... AND FOR THIS REASON HAVE KEPT PRECIP MENTION AS VCSH AND A TEMPO FOR A CB. ANY SHOWERS AND STORMS ARE LIKELY TO MOVE FROM NORTHEAST TO SOUTHWEST... AND WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL... ISOLATED DAMAGING WIND GUSTS... AND NEARLY CONTINUOUS LIGHTNING STRIKES... AND AVIATION INTERESTS WILL WANT TO KEEP A CLOSE WATCH ON RADAR AND OBSERVATIONS THROUGH THE DAY. THEN... STARTING THIS EVENING THE DEEP ONSHORE FLOW WILL BEGIN TO BRING IN COOLER AND MORE STABLE AIR IN THE LOW LEVELS... AND HAVE HIGH CONFIDENCE IN THE DEVELOPMENT OF MVFR-IFR FOG AND IFR-LIFR CEILINGS TONIGHT. HAVE BROUGHT IN MVFR-IFR CEILINGS AND FOG AFTER 08Z. LOOKING BEYOND THIS TAF VALID PERIOD... PATCHY IFR CLOUDS AND FOG ARE POSSIBLE BEFORE AND NEAR DAYBREAK FRIDAY... OTHERWISE NO AVIATION HAZARDS ARE EXPECTED THROUGH SUNDAY. -GIH/RFG && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS... NEAR TERM...VINCENT SHORT TERM...VINCENT LONG TERM...RFG AVIATION...RFG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 500 AM EDT WED JUN 13 2007 NCZ007>011-021>028-038>043-073>078-083>086-088-089-140900- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 500 AM EDT WED JUN 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF CENTRAL NORTH CAROLINA THIS AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AS AN UPPER LEVEL LOW LINGERS OVER THE NORTH ATLANTIC COAST. THE PRIMARY THREAT WILL BE LARGE HAIL... DAMAGING WINDS AND EXCESSIVE LIGHTNING. SOME OF THE STORMS COULD PRODUCE CONTINUOUS LIGHTNING. THE RISK OF SEVERE WEATHER WILL DIMINISH AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH THE EVENING. STORM SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE IN RALEIGH. RHJ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1215 PM EDT WED JUN 13 2007 NCZ041-131715- WAKE- 1215 PM EDT WED JUN 13 2007 ...A STRONG THUNDERSTORM WILL MOVE ACROSS WAKE COUNTY THROUGH 115 PM EDT... AT 1215 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LAKE WHEELER...OR ABOUT 6 MILES SOUTHWEST OF RALEIGH...MOVING SOUTHWEST AT 10 MPH. THE STRONG THUNDERSTORM WILL BE NEAR GARNER AROUND 1220 PM EDT... LAKE WHEELER AROUND 1235 PM EDT...FUQUAY-VARINA AROUND 115 PM EDT. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS THUNDERSTORM. VINCENT
The Raleigh/Durham radar (KRAX), 31 km away, was scanning. The volume nearest the first event began at 16:55 UTC.
7 hail, 2 thunderstorm wind. Local standard time, as filed.
Penny size hail was reported at Knight's Play Golf Course on Ten Ten Road.
Penny size hail was reported near the intersection of New Hope Church and Yates Mill Road near the Wake County line.
Several trees were blown down blocking several roads in the Grassy Island area near Blewett Falls Lake.
The Department of Transportation reported several trees down blocking roads in the area.
Penny size hail was reported near the Hope Mills Golf Course.
Penny size hail was reported near the town of McCain on Highway 211.
Hail was reported along Highway 49.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2007Every state in 2007This day in weather historyWarnings in North Carolina, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 26658, 26659, 26666, 26660, 26667, 26661, 26662, 26664, 26665.